Tohoku Mathematical Journal

Semi-Riemannian submersions with totally geodesic fibres

Gabriel Bǎdițoiu

Full-text: Open access


We classify semi-Riemannian submersions with connected totally geodesic fibres from a real pseudo-hyperbolic space onto a semi-Riemannian manifold under the assumption that the dimension of the fibres is less than or equal to three. Also, we obtain the classification of semi-Riemannian submersions with connected complex totally geodesic fibres from a complex pseudo-hyperbolic space onto a semi-Riemannian manifold under the assumption that the dimension of the fibres is less than or equal to two. We prove that there are no semi-Riemannian submersions with connected quaternionic fibres from a quaternionic pseudo-hyperbolic space onto a Riemannian manifold.

Article information

Tohoku Math. J. (2), Volume 56, Number 2 (2004), 179-204.

First available in Project Euclid: 11 April 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C50: Lorentz manifolds, manifolds with indefinite metrics

Semi-Riemannian submersions isotropic semi-Riemannian manifolds totally geodesic submanifolds Ehresmann connections


Bǎdițoiu, Gabriel. Semi-Riemannian submersions with totally geodesic fibres. Tohoku Math. J. (2) 56 (2004), no. 2, 179--204. doi:10.2748/tmj/1113246550.

Export citation


  • G. Bădiţoiu and S. Ianuş, Semi-Riemannian submersions from real and complex pseudo-hyperbolic spaces, Differential Geom. Appl. 16 (2002), 79--94.
  • M. Barros and A. Romero, Indefinite Kähler manifolds, Math. Ann. 261 (1982), 55--62.
  • A. L. Besse, Einstein manifolds, Springer-Verlag, Berlin, 1987.
  • R. L. Bishop, Clairaut submersions, Differential geometry (in honor of K. Yano), 21--31, Kinokuniya, Tokyo, 1972.
  • C. Ehresmann, Les connexions infinitésimales dans un espace fibré différentiable, Colloque de Topologie, Bruxelles 1950, p. 29--55, Georges Thone, Liège; Masson et Cie., Paris, 1951.
  • R. Escobales, Riemannian submersions with totally geodesic fibers, J. Differential Geom. 10 (1975), 253--276.
  • R. Escobales, Riemannian submersions from complex projective spaces, J. Differential Geom. 13 (1978), 93--107.
  • A. Gray, Pseudo-Riemannian almost product manifolds and submersions, J. Math. Mech. 16 (1967), 715--737.
  • D. Gromoll and K. Grove, The low-dimensional metric foliations of Euclidean spheres, J. Differential Geom. 28 (1988), 143--156.
  • D. Gromoll and K. Grove, A generalization of Berger's rigidity theorem for positively curved manifolds, Ann. Sci. École Norm. Sup. (4) 20 (1987), 227--239.
  • S. Ianuş, Differential geometry with applications to the theory of relativity, (in romanian) Ed. Academiei Române, Bucureşti, 1983.
  • M. A. Magid, Submersions from anti-de Sitter space with totally geodesic fibres, J. Differential Geom. 16 (1981), 323--331.
  • B. O'Neill, The fundamental equations of a submersion, Michigan Math. J. 13 (1966), 459--469.
  • B. O'Neill, Semi-Riemannian geometry with applications to relativity, Academic Press, New York, London, 1983.
  • A. Ranjan, Riemannian submersions of spheres with totally geodesic fibres, Osaka J. Math. 22 (1985), 243--260.
  • A. Ranjan, Riemannian submersions of compact simple Lie groups with connected totally geodesic fibres, Math. Z. 191 (1986), 239--246.
  • H. Reckziegel, A fibre bundle theorem, Manuscripta Math. 76 (1992), 105--110.
  • J. Ucci, On the nonexistence of Riemannian submersions from $\mathbbCP(7)$ and $\mathbbHP(3)$, Proc. Amer. Math. Soc. 88 (1983), 698--700.
  • F. Wilhelm, The radius rigidity theorem for manifolds of positive curvature, J. Differential Geom. 44 (1996), 634--665.
  • B. Wilking, Index parity of closed geodesics and rigidity of Hopf fibrations, Invent. Math. 144 (2001), 281--295.
  • J. Wolf, Spaces of constant curvature, McGraw-Hill Inc., New York, 1967.